Alert archive / California / Snow Advisories in 2007
Snow Advisory 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Feb 9, 2007, 3:01 AM PST for Inyo County, California. It took effect at Feb 10, 2007, 6:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2007, 3:01 AM PST (11:01 UTC)
- In effect from
- Feb 10, 2007, 6:00 AM PST
- Expired
- Feb 11, 2007, 4:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3108 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 091101 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 AM PST FRI FEB 9 2007 ...A SNOW ADVISORY HAS BEEN ISSUED FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET FOR TONIGHT AND SATURDAY... .A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES OF THE SOUTHERN SIERRA TODAY AND EARLY THIS EVENING...BEFORE INCREASING TONIGHT INTO SATURDAY. SNOW LOCALLY HEAVY AT TIMES IS EXPECTED TO FALL AFTER MIDNIGHT SATURDAY WITH THE BEST CHANCE FOR SNOW BEING BETWEEN 4 AM PST AND 2 PM PST SATURDAY. CAZ519-091915- /O.NEW.KVEF.SN.Y.0003.070210T0600Z-070211T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 301 AM PST FRI FEB 9 2007 ...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES OF THE SOUTHERN SIERRA TODAY BEFORE INCREASING OVERNIGHT AND ON SATURDAY. SNOW...LOCALLY HEAVY AT TIMES IS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON WITH TOTAL SNOW FALL ACCUMULATIONS OF BETWEEN 7 AND 11 INCHES EXPECTED ABOVE 7500 FEET. HOWEVER LOCALLY HIGHER AMOUNTS MAY BE SEEN ABOVE 9000 FEET. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
9 follow-up statements
000 WWUS45 KVEF 091839 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1039 AM PST FRI FEB 9 2007 .A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES OF THE SOUTHERN SIERRA BEGINNING EARLY THIS EVENING. THE SNOW WILL INCREASE TONIGHT INTO SATURDAY...WITH LOCALLY HEAVY SNOW AT TIMES EXPECTED AFTER MIDNIGHT. THE BEST CHANCE FOR SNOW WILL BE BETWEEN 4 AM PST AND 2 PM PST SATURDAY. CAZ519-100300- /O.CON.KVEF.SN.Y.0003.070210T0600Z-070211T0000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1039 AM PST FRI FEB 9 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST SATURDAY. A PACIFIC STORM WILL BRING LIGHT SNOW SHOWERS TO THE EAST SLOPES OF THE SOUTHERN SIERRA THIS EVENING BEFORE INCREASING OVERNIGHT INTO SATURDAY. SNOW...LOCALLY HEAVY AT TIMES IS EXPECTED FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON...WITH TOTAL SNOW ACCUMULATIONS OF 7 TO 11 INCHES EXPECTED ABOVE 7500 FEET. HIGHER AMOUNTS MAY BE SEEN ABOVE 9000 FEET. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
000 WWUS45 KVEF 100249 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 649 PM PST FRI FEB 9 2007 .A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA BEGINNING EARLY SATURDAY MORNING THEN TAPERING OFF IN THE LATE AFTERNOON AND EARLY EVENING. THE BEST POTENTIAL FOR PERSISTENT AND WIDESPREAD SNOW ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM 8 AM UNTIL 4 PM SATURDAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST. CAZ519-101200- /O.EXT.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 649 PM PST FRI FEB 9 2007 ...SNOW ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY ABOVE 8000 FEET.... THE SNOW ADVISORY IS NOW IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET. LIGHT SNOW WILL BEGIN OVER THE EAST SLOPES OF THE SOUTHERN SIERRA LATE TONIGHT BEFORE INCREASING SATURDAY MORNING AND CONTINUING MUCH OF THE DAY. LIGHT TO MODERATE SNOWFALL IS NOW EXPECTED TO ONLY PRODUCE TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY SATURDAY EVENING. LOCALLY HEAVY SNOW MAY OCCUR NEAR THE CREST AND ON PEAKS WITH HIGHER AMOUNTS POSSIBLE IN THESE LOCATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ JGA
000 WWUS45 KVEF 101150 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 350 AM PST SAT FEB 10 2007 .A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA BEGINNING EARLY THIS MORNING THEN TAPERING OFF IN THE EARLY EVENING. THE BEST POTENTIAL FOR PERSISTENT AND WIDESPREAD SNOW ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM 8 AM UNTIL 4 PM SATURDAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST. CAZ519-102000- /O.CON.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 350 AM PST SAT FEB 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SNOWFALL WILL INCREASE IN INTENSITY THIS MORNING OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND WILL MUCH OF THE DAY. LIGHT TO MODERATE SNOWFALL IS NOW EXPECTED TO ONLY PRODUCE TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY SATURDAY EVENING. LOCALLY HEAVY SNOW MAY OCCUR NEAR THE CREST AND ON PEAKS WITH HIGHER AMOUNTS POSSIBLE IN THESE LOCATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 101152 CCA WSWVEF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 351 AM PST SAT FEB 10 2007 .A PACIFIC STORM WILL BRING SIGNIFICANT SNOW ACCUMULATIONS TO THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA BEGINNING EARLY THIS MORNING THEN TAPERING OFF IN THE EARLY EVENING. THE BEST POTENTIAL FOR PERSISTENT AND WIDESPREAD SNOW ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM 8 AM UNTIL 4 PM TODAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST. CAZ519-102015- /O.COR.KVEF.SN.Y.0003.070210T1400Z-070211T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 351 AM PST SAT FEB 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SNOWFALL WILL INCREASE IN INTENSITY THIS MORNING OVER THE EAST SLOPES OF THE SOUTHERN SIERRA AND WILL PERSIST MUCH OF THE DAY. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO PRODUCE TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY THIS EVENING. LOCALLY HEAVY SNOW MAY OCCUR NEAR THE CREST AND ON PEAKS WITH HIGHER AMOUNTS POSSIBLE IN THESE LOCATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 101905 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1105 AM PST SAT FEB 10 2007 .A PACIFIC STORM WILL BRING SNOW TO THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING. THE BEST POTENTIAL FOR WIDESPREAD SNOW ACCUMULATION ON THE EAST SLOPES APPEARS TO BE FROM NOON UNTIL 6 PM TODAY. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST. CAZ519-110200- /O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1105 AM PST SAT FEB 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AT 11 AM...SPOTTERS IN ASPENDELL AT 8500 FEET REPORTED A MIX OF RAIN AND SNOW WITH TEMPERATURES NEAR 35 DEGREES. AN AUTOMATED SENSOR AT LAKE SABRINA...AT 9000 FEET...REPORTED 31 DEGREES...SO THE SNOW LEVEL WAS JUST ABOVE 8500 FEET. AS COLDER AIR MOVES IN THIS AFTERNOON...SNOW LEVELS WILL DROP TO NEAR 8000 FEET. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO PRODUCE TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 8000 FEET BY THIS EVENING. LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON PEAKS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
000 WWUS45 KVEF 102237 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 237 PM PST SAT FEB 10 2007 .A PACIFIC STORM WILL BRING SNOW TO THE HIGH ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRA THROUGH EARLY THIS EVENING. LOCALLY HEAVY SNOWFALL SHOULD BE CONFINED TO THE PEAKS AND NEAR THE CREST. CAZ519-110200- /O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 237 PM PST SAT FEB 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AT 150 PM...A SPOTTER IN ASPENDELL AT 8500 FEET REPORTED HEAVY SNOW FALLING AND JUST BEGINNING TO ACCUMULATE. DOPPLER RADARS INDICATED THAT THE HEAVIEST SNOW WILL END BY 4 PM...WITH SCATTERED SNOW SHOWERS CONTINUING OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES CAN BE EXPECTED ABOVE 8000 FEET BY 6 PM THIS EVENING. LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON PEAKS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
000 WWUS45 KVEF 110130 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 530 PM PST SAT FEB 10 2007 CAZ519-110600- /O.EXT.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 530 PM PST SAT FEB 10 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET. SNOWFALL HAD TEMPORARILY ENDED ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA AND A WEATHER SPOTTER AT ASPENDELL REPORTED BETWEEN ONE AND TWO INCHES OF SNOW HAD FALLEN DURING THE DAY. ANOTHER ROUND OF SNOW WILL BEGIN THIS EVENING AND CONTINUE MUCH OF THE NIGHT THEN TAPER OFF BEFORE SUNRISE. SNOW LEVELS WILL LOWER SLIGHTLY AND ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 7500 FEET BY SUNDAY MORNING. LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON PEAKS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ JGA
000 WWUS45 KVEF 110708 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1108 PM PST SAT FEB 10 2007 CAZ519-111200- /O.CON.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1108 PM PST SAT FEB 10 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET. DOPPLER WEATHER RADAR SHOWED A WIDESPREAD AREA OF PRECIPITATION MOVING FROM THE CENTRAL VALLEY INTO THE SOUTHERN SIERRA LATE SATURDAY EVENING AND THIS WILL BRING PERSISTENT MODERATE SNOWFALL TO THE EAST SLOPES BEFORE TAPERING OFF AROUND 4 AM PST SUNDAY. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED ABOVE 7500 FEET BY SUNDAY MORNING. LOCALLY HEAVIER ACCUMULATIONS MAY OCCUR NEAR THE CREST AND ON PEAKS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ JGA
000 WWUS45 KVEF 111155 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 355 AM PST SUN FEB 11 2007 CAZ519-111300- /O.EXP.KVEF.SN.Y.0003.000000T0000Z-070211T1200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 355 AM PST SUN FEB 11 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. THE DEEP MOISTURE AND RISING MOTION ASSOCIATED WITH A PACIFIC STORM SYSTEM HAVE MOVED EAST OF THE SIERRA EARLY THIS MORNING. SCATTERED SNOW SHOWERS ARE STILL EXPECTED TODAY BUT THE THREAT OF WIDESPREAD SIGNIFICANT SNOWFALL HAS ENDED. LOCAL SNOWFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE THIS MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Feb 9, 2:45 AM PST, 16 minutes earlier.
Area forecast discussion, Feb 9, 2:45 AM PST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 AM PST FRI FEB 9 2007 .SYNOPSIS...A STORM SYSTEM OFF THE WEST COAST WILL KEEP A MOIST SOUTHWEST FLOW OVER THE REGION THROUGH THE WEEKEND. THIS WILL RESULT IN MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS SPREADING OVER THE AREA BY SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL TODAY FOLLOWED BY COOLER CONDITIONS OVER THE WEEKEND. && .SHORT TERM...MOIST SOUTHWEST FLOW TO REMAIN OVER THE CWA INTO THE WEEKEND AS MOISTURE PLUME EXTENDS WEST TO VCNTY OF HAWAII. GENERAL MOIST FLOW TODAY TO ALLOW FOR SCATTERED LIGHT SNOW ACROSS THE SOUTHERN SIERRA EAST SLOPES...BUT WITH EXCEPTION OF CONSIDERABLE MID AND HIGH LEVEL CLOUDS...NOT MUCH ELSE EXPECTED CWA WIDE TODAY. NEXT SHORT WAVE BEING DEPICTED BY BOTH NAM/GFS...ALTHOUGH TIMING/ INTENSITY STILL DIFFERENT...GENERALLY SHIFTING OVER THE NORTHWEST PORTION OF THE CWA TONIGHT THROUGH SATURDAY. NAM CONTINUES TO KEEP BEST DYNAMICS WITH THIS SYSTEM ACROSS THE NORTHERN/CENTRAL SIERRA BEFORE SPREADING CHANCE POPS ACROSS THE REMAINDER OF THE CWA. GFS TRENDING FURTHER SOUTH. ALTHOUGH STILL UNCERTAIN AS TO FINAL PLACEMENT OF BEST PRECIPITATION...APPEARS THAT THE EAST SLOPES OF THE SOUTHERN SIERRA WILL SEE AT LEAST SNOW ADVISORY CRITERIA BY LATE SATURDAY AFTERNOON. SNOW LEVELS TO REMAIN HIGH SO WILL ISSUE ADVISORY FOR ABOVE 7500 FEET. AS TROUGH THEN MOVES ACROSS THE CWA SATURDAY INTO EARLY SUNDAY...CHC POPS TO SPREAD ACROSS THE AREA. SHORT WAVE RIDGE THEN PROGGED TO PUSH OVER THE AREA SUNDAY NIGHT FOR FAIRLY RAPID DRYING MOST OF THE CWA. WITH LIMITED PRECIPITATION TODAY ACROSS THE CWA...BUT GOOD CLOUD COVER...TEMPS TO ONLY DROP A DEGREE OR TWO FROM THURSDAY READINGS...THUS REMAINING WELL ABOVE NORMAL. WITH SHORT WAVE PASSAGE OVER THE WEEKEND...TEMPS TO COOL INTO THE FIRST OF THE WEEK. .LONG TERM...THE GFS/GEM/ECMWF/DGEX ALL IN GENERAL AGREEMENT WITH A TROUGH ALONG 130W MONDAY MORNING PROGGED TO MOVE EASTWARD AND PASS OVER THE CWA TUESDAY EVENING...WITH ONLY SLIGHT DIFFERENCES IN TIMING. THE GEM IS THE FASTEST WITH THE TROUGH COMPLETELY PAST BY LATE TUESDAY MORNING...AND THE GFS IS THE SLOWEST...BY WEDNESDAY MORNING. WILL SEE SOME BREAK TO CLOUD COVERAGE BRIEFLY ACROSS THE SOUTHERN HALF OF THE CWA MONDAY AS A SHORTWAVE RIDGE QUICKLY SLIDES ACROSS THE AREA...BUT WILL QUICKLY REVERT BACK TO CLOUDY CONDITIONS AS THE ERN PAC LOW MOVES OUR WAY AND PULLS IN MORE MOISTURE OVER THE AREA. AS FOR PRECIP...IT CURRENTLY LOOKS LIKE THERE WILL BE SUFFICIENT DYNAMICS/INSTABILITY AREAWIDE FOR MOST OF THE DAY ON TUESDAY...SO HAVE BROAD BRUSHED 30 POPS ACROSS THE CWA. WEDNESDAY THROUGH THE REST OF THE WEEK...RIDGING WILL BEGIN TO BUILD BACK IN OFF THE ERN PAC...GIVING A BREAK TO THE MOIST PATTERN WE HAVE BEEN IN. MODELS ARE HINTING AT A SHORTWAVE MOVING DOWN THE FRONT OF THE RIDGE AND CLIPPING THE NW CORNER OF THE CWA ON FRIDAY...RESULTING IN INCREASED NORTHERLY WINDS ACROSS THE NORTHERN HALF OF THE CWA AT THE END OF NEXT WEEK. TEMPERATURES WILL BE NEAR CLIMO NORMS THROUGHOUT THE PERIOD. && .AVIATION...FOR KLAS: CEILINGS ABOVE 10KFT AGL WILL PERSIST DURING THE DAY. WINDS WILL BE PREDOMINANTLY OUT OF THE SOUTH WITH SPEEDS GENERALLY AT OR BELOW 10 KTS...BUT POSSIBLY SEE INTERMITTENT GUSTS UP TO 15KTS DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE OF PRECIP WITH CEILINGS AROUND 5KFT THIS WEEKEND AT MCCARRAN...WITH THE BEST CHANCES DURING SATURDAY EVENING INTO SUNDAY MORNING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: SCT RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE HIGH SIERRA THROUGHOUT THE DAY WITH CIGS BELOW 6KFT...AND REDUCED VIS IN SHOWERS ALONG THE SIERRAS. ELSEWHERE...BKN-OVC CIGS WILL REMAIN ABOVE 8KFT WITH SOUTHERLY WINDS DURING THE DAY. KBIH WILL HAVE A CHANCE OF PRECIP AND LOWER CIGS DURING THE EVENING HOURS. WEATHER WILL REMAIN CLOUDY WITH LOWER CIGS AND A CHANCE OF PRECIP AT ALL TERMINALS ON SATURDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...SNOW ADVISORY TONIGHT THROUGH SATURDAY FOR ZONE 19. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.